It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • Seroquel and weight gain

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-26-2011, 07:35 AM   #1
    JuJu Burd
    Junior Member
    (female)
     
    Join Date: Jan 2011
    Location: Columbus, OH USA
    Posts: 33
    JuJu Burd HB User
    Seroquel and weight gain

    I have had Bipolar for 20+ years, tried many anti-psychotics in addition to antidepressants, none have been successful until now. my psyc prescribed Seroquel 3 months ago and it's working but I am having rapid weight gain. My body is changing shape in places it never has in the past. I know weight gain is a frequent side effect of all the meds I take but this is out of hand. I take 300mg/day at night.

    Has anyone else had this problem? What other meds are a possibility in replacing the Seroquel but getting a positive effect? I have been on many: Depakote, Lithium (gained25 lbs. in 12 wks!) Geodone (bad side effects).

    Any insight/suggestions would be helpful
    __________________
    Jules

     
    The following user gives a hug of support to JuJu Burd:
    imjustme1 (01-29-2012)
    Sponsors Lightbulb
       
    Old 11-01-2011, 08:52 AM   #2
    AnxietyGirl74
    Senior Member
    (female)
     
    Join Date: Sep 2009
    Location: Wilmington, NC
    Posts: 124
    AnxietyGirl74 HB UserAnxietyGirl74 HB UserAnxietyGirl74 HB User
    Re: Seroquel and weight gain

    Hi. I don't have any solutions, but I did want you to know I am on Seroquel as well and have had weight problems from it. For me, the benefits outweigh the cons. I have gotten to the point that I am just going to have to really watch what I eat and exercise a lot more because my Risperdal was just increased to 3 mgs, and apparently this all puts me at a lot more risk for my blood sugar getting out of control and diabetes. Still, I would rather have this and have to really scale back than not have them and be like I am without them. Hope you find something, be it Seroquel or something else, that really works for you.

     
    Old 11-01-2011, 12:06 PM   #3
    JuJu Burd
    Junior Member
    (female)
     
    Join Date: Jan 2011
    Location: Columbus, OH USA
    Posts: 33
    JuJu Burd HB User
    Re: Seroquel and weight gain

    Thanks so much for your reply. Seroquel puts weight on, that seems to be the consensus. I have an appt. with my pdoc next week and I want him to take me off it. I'm someone who can't afford to gain lbs. no matter how little

    I wish I could be one of those people that will take this side effect if the med is working but being overweight and uncomfortable in my skin just increases my depression.
    __________________
    Jules

     
    Old 11-01-2011, 10:02 PM   #4
    acting1127
    Newbie
    (female)
     
    acting1127's Avatar
     
    Join Date: Nov 2011
    Location: New York, New York, USA
    Posts: 1
    acting1127 HB User
    Re: Seroquel and weight gain

    Hey there,

    Just thought I'd let you know seroquel made me gain a whopping 20-30 pounds. I started out 115. Then I had my manic episode and now I'm 140. IT SUCKS. I want to do acting and it definitely gets in the way of everyday life. I've read on some boards that some people gain like 100 pounds on the stuff. That's scary when you first hear it, but I think it's also reassuring because you feel less "crazy" that you feel hungry and keep thinking about high sugar, fat, carby foods.

    Ask your doctor if topamax or metformin is right for you. They're supposed to belie the weight-gaining properties of drugs like seroquel. But seriously only consider them as a last option. For me, I tried topamax for a few weeks, and I'm off of it for the first day today because it made me suicidal (which I have never been in my life! pretty scary) or at least definitely increased my mood symptoms. That's definitely not typical, but just keep in mind: with every drug comes a side effect (or several!).

    Best of luck,
    A

     
    The Following User Says Thank You to acting1127 For This Useful Post:
    JuJu Burd (11-03-2011)
    Old 11-02-2011, 09:16 PM   #5
    exoticsquare
    Junior Member
    (female)
     
    exoticsquare's Avatar
     
    Join Date: Sep 2011
    Location: U.S.A.
    Posts: 27
    exoticsquare HB User
    Re: Seroquel and weight gain

    I was on Seroquel and experienced rapid weight gain. I'm on Latuda now, and that works well with no weight gain side effects.

     
    The Following User Says Thank You to exoticsquare For This Useful Post:
    JuJu Burd (11-03-2011)
    Old 11-03-2011, 07:33 AM   #6
    JuJu Burd
    Junior Member
    (female)
     
    Join Date: Jan 2011
    Location: Columbus, OH USA
    Posts: 33
    JuJu Burd HB User
    Re: Seroquel and weight gain

    Thanks so much for the suggestions!
    __________________
    Jules

     
    Old 11-11-2011, 06:43 PM   #7
    girlblight
    Newbie
    (female)
     
    girlblight's Avatar
     
    Join Date: Nov 2011
    Location: Belmont
    Posts: 2
    girlblight HB User
    Re: Seroquel and weight gain

    Yes!! I've switched to Trilafon. It works wonders with no weight gain. It's an older school ant-psych so most doctors don't even think to recommend it. But it's worked wonders with me. It helps the bipolar symptoms and my paranoid thoughts. It's my magic pill.

     
    The Following User Says Thank You to girlblight For This Useful Post:
    JuJu Burd (11-13-2011)
    Old 11-15-2011, 03:26 PM   #8
    tinkerbell45
    Senior Member
    (female)
     
    tinkerbell45's Avatar
     
    Join Date: Sep 2010
    Location: Virginia
    Posts: 241
    tinkerbell45 HB Usertinkerbell45 HB Usertinkerbell45 HB Usertinkerbell45 HB Usertinkerbell45 HB Usertinkerbell45 HB Usertinkerbell45 HB Usertinkerbell45 HB Usertinkerbell45 HB User
    Re: Seroquel and weight gain

    I also gained weight on seruqeol(sp?) but the medicine that i gained the most on was remeron it was a nightmare!!!! The weight came on REALLY quick and i never was able to lose it all.I actually ended up having to have both of my knees replaced because i have such a petite body frame and it just never did adjust to the weight gain so i would absolutely tell anyone afraid of gaining even a pound to TOTALLY rule out remeron.Thanks for listening keep me posted on how you are doing.Until next time TAKE CARE!!!

    Tinkerbell45

     
    Old 11-16-2011, 02:57 PM   #9
    JuJu Burd
    Junior Member
    (female)
     
    Join Date: Jan 2011
    Location: Columbus, OH USA
    Posts: 33
    JuJu Burd HB User
    Cool Re: Seroquel and weight gain

    Tinkerbell - My psych took me off Seroquel and now I'm on Latuda. It's another anti-psychotic but the FDA has only approved it in the use for schizophrenia but so far so good. Latuda doesn't help with my insomnia at all, at least Seroquel had that going for it
    __________________
    Jules

     
    Old 12-19-2011, 03:29 PM   #10
    MamaToThree
    Junior Member
    (female)
     
    Join Date: Sep 2007
    Location: CA
    Posts: 43
    MamaToThree HB User
    Re: Seroquel and weight gain

    I was also on Seroquel for about 4 or 5 weeks and I gained a whopping 10 lbs! I am definitely not one who can afford to gain 10 lbs. a month (not that anybody is!). My doc was concerned so she switched me to Topomax which also has weight LOSS symptoms and we are also treating my ADHD symptoms with Vyvanse which will also help me to lose weight. I dropped 5 lbs. in ONE week!!!!

     
    The Following User Says Thank You to MamaToThree For This Useful Post:
    JuJu Burd (12-21-2011)
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Gaining 80 plus pounds on Seroquel 6PillJunkette9 Bipolar Disorder 11 07-18-2011 10:50 AM
    seroquel xr questions? stagnantide Bipolar Disorder 6 02-20-2011 09:34 AM
    seroquel hannahmocha Bipolar Disorder 23 08-19-2010 07:24 PM
    bi polar depression - Seroquel beach4me Bipolar Disorder 8 10-29-2008 01:56 PM
    Seroquel - tell me what it's done for you pls? NutshellNutter Bipolar Disorder 7 01-11-2008 09:02 PM
    Seroquel?????? Sunshinegirl Bipolar Disorder 36 06-21-2007 07:05 PM
    Seroquel and Lamictal Llama Bipolar Disorder 3 01-16-2007 06:19 PM

    Tags
    bipolar disorder, seroquel, weight gain



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:47 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!